MAUDE Adverse Event Report: ABBOTT VASCULAR INC. MINI TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. MINI TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012269-15
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.Based on the information received, the investigation determined that the reported balloon rupture appears to be related to operational context.There was no leak noted during preparation, which suggests a product quality issue did not contribute to the reported difficulties.In this case, it is likely that the balloon interacted with the mildly calcified and mildly tortuous anatomy such that the balloon became damaged and subsequently ruptured during inflation.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.The additional device referenced in b5 is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure performed was to treat a mildly calcified, mildly tortuous proximal left circumflex coronary artery that is 90% stenosed.The 1.5x15mm mini trek balloon dilatation catheter (bdc) ruptured at 6 atmospheres in 5 seconds during the first inflation when attempting to pre-dilatate the lesion.Another 1.5x15mm mini trek bdc ruptured at 6 atmospheres in 5 seconds, during the first inflation when attempting to perform angioplasty.Rotablation was performed and a new trek bdc was used to complete the procedure.There were no adverse patient effects and no reported clinically significant delay in the procedure.No additional information was provided.

Brand Name
MINI TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20800744
Report Number2024168-2024-14042
Device Sequence Number6833519
Product Code LOX
UDI-Device Identifier08717648138102
UDI-Public(01)08717648138102(17)261031(10)31107G1
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012269-15
Device Catalogue Number1012269-15
Device Lot Number31107G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/11/2024
Initial Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown